Statistical inference for induced L-statistics : A random perturbation approach

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)863-876
Journal / PublicationJournal of Nonparametric Statistics
Volume21
Issue number7
Publication statusPublished - Oct 2009
Externally publishedYes

Abstract

Suppose that X and Y are two numerical characteristics defined for each individual in a population. In a random sample of (X,Y) with sample size n, denote the rth ordered X variate by X<sub>r:n</sub> and the associated Y variate, the induced rth order statistics, by Y<sub>[r:n]</sub>, respectively. Induced order statistics arise naturally in the context of selection where individuals ought to be selected by their ranks in a related X value due to difficulty or h∑gh costs of obtaining Y at the time of selection. The induced L-statistics, which take the form of, are very useful in regression analysis, especially when the observations are subject to a type-II censoring scheme with respect to the dependent variable, or when the regression function at a given quantile of the predictor variable is of interest. The limiting variance of the induced L-statistics involve the underlying regression function and inferences based on nonparametric estimation are often unstable. In this paper, we consider the distributional approximation of the induced L-statistics by the random perturbation method. Large sample properties of the randomly perturbed induced L-statistics are established. Numerical studies are also conducted to illustrate the method and to assess its finite-sample performance. © 2009 Taylor & Francis.

Research Area(s)

  • L-statistics, Order statistics, Random perturbation

Bibliographic Note

Publication details (e.g. title, author(s), publication statuses and dates) are captured on an “AS IS” and “AS AVAILABLE” basis at the time of record harvesting from the data source. Suggestions for further amendments or supplementary information can be sent to [email protected].

Citation Format(s)

Statistical inference for induced L-statistics: A random perturbation approach. / Xu, Jinfeng; Zhao, Lincheng; Leng, Chenlei.
In: Journal of Nonparametric Statistics, Vol. 21, No. 7, 10.2009, p. 863-876.

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review